Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

On the finite linear independence of lattice Gabor systems


Authors: Ciprian Demeter and S. Zubin Gautam
Journal: Proc. Amer. Math. Soc. 141 (2013), 1735-1747
MSC (2010): Primary 42C40, 42B99, 26B99; Secondary 46B15
DOI: https://doi.org/10.1090/S0002-9939-2012-11452-2
Published electronically: November 29, 2012
MathSciNet review: 3020859
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In the restricted setting of product phase space lattices, we give an alternate proof of P. Linnell's theorem on the finite linear independence of lattice Gabor systems in $ L^2(\mathbb{R}^d)$. Our proof is based on a simple argument from the spectral theory of random Schrödinger operators; in the one-dimensional setting, we recover the full strength of Linnell's result for general lattices.


References [Enhancements On Off] (What's this?)

  • [BS10] Marcin Bownik and Darrin Speegle, Linear independence of Parseval wavelets, Illinois J. Math. 54 (2010), no. 2, 771-785. MR 2846482 (2012i:42046).
  • [CL90] René Carmona and Jean Lacroix, Spectral theory of random Schrödinger operators, Probability and its Applications, Birkhäuser Boston Inc., Boston, MA, 1990. MR 1102675 (92k:47143)
  • [Dem10] Ciprian Demeter, Linear independence of time frequency translates for special configurations, Math. Res. Lett. 17 (2010), no. 4, 761-779. MR 2661178
  • [DZ12] Ciprian Demeter and Alexandru Zaharescu, Proof of the HRT conjecture for $ (2,2)$ configurations, J. Math. Anal. Appl. 388 (2012), no. 1, 151-159. MR 2869736
  • [Hei06] Christopher Heil, Linear independence of finite Gabor systems, Harmonic analysis and applications, Appl. Numer. Harmon. Anal., Birkhäuser Boston, Boston, MA, 2006, pp. 171-206. MR 2249310 (2007d:42057)
  • [HRT96] Christopher Heil, Jayakumar Ramanathan, and Pankaj Topiwala, Linear independence of time-frequency translates, Proc. Amer. Math. Soc. 124 (1996), no. 9, 2787-2795. MR 1327018 (96k:42039)
  • [Jit99] Svetlana Ya. Jitomirskaya, Metal-insulator transition for the almost Mathieu operator, Ann. of Math. (2) 150 (1999), no. 3, 1159-1175. MR 1740982 (2000k:81084)
  • [Kut02] Gitta Kutyniok, Linear independence of time-frequency shifts under a generalized Schrödinger representation, Arch. Math. (Basel) 78 (2002), no. 2, 135-144. MR 1888415 (2003h:43005)
  • [Lin91] Peter A. Linnell, Zero divisors and group von Neumann algebras, Pacific J. Math. 149 (1991), no. 2, 349-363. MR 1105703 (92e:22013)
  • [Lin99] -, von Neumann algebras and linear independence of translates, Proc. Amer. Math. Soc. 127 (1999), no. 11, 3269-3277. MR 1637388 (2000b:46106)
  • [Ste93] Elias M. Stein, Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Mathematical Series, vol. 43, Princeton University Press, Princeton, NJ, 1993, with the assistance of Timothy S. Murphy, Monographs in Harmonic Analysis, III. MR 1232192 (95c:42002)
  • [Thi07] Christoph Thiele, 2007, Personal communication.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 42C40, 42B99, 26B99, 46B15

Retrieve articles in all journals with MSC (2010): 42C40, 42B99, 26B99, 46B15


Additional Information

Ciprian Demeter
Affiliation: Department of Mathematics, Indiana University, Bloomington, Indiana 47405
Email: demeterc@indiana.edu

S. Zubin Gautam
Affiliation: Department of Mathematics, Indiana University, Bloomington, Indiana 47405
Address at time of publication: School of Law, University of California, Berkeley, California 94720
Email: sgautam@indiana.edu, sgautam@berkeley.edu

DOI: https://doi.org/10.1090/S0002-9939-2012-11452-2
Keywords: Gabor systems, HRT Conjecture, random Schrödinger operators
Received by editor(s): December 26, 2010
Received by editor(s) in revised form: September 13, 2011
Published electronically: November 29, 2012
Additional Notes: The first author is supported by a Sloan Research Fellowship and by NSF Grant DMS-0901208.
Communicated by: Michael T. Lacey
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society